Alert archive / Oklahoma / Flash Flood Watches in 2009
Flash Flood Watch 13, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Dec 22, 2009, 8:04 PM CST for 5 counties in Oklahoma; 4 counties in Arkansas. It took effect at Dec 23, 2009, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2009, 8:04 PM CST (02:04 UTC)
- In effect from
- Dec 23, 2009, 3:00 PM CST
- Expired
- Dec 24, 2009, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 230204 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 804 PM CST TUE DEC 22 2009 ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-231100- /O.NEW.KTSA.FF.A.0013.091223T2100Z-091224T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 804 PM CST TUE DEC 22 2009 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA... INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON... CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHOCTAW...HASKELL... LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING * WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS OF 3 TO 5 INCHES...WILL BE POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE WEDNESDAY AFTERNOON AND INTO THURSDAY MORNING AS A STRONG LOW PRESSURE SYSTEM AFFECTS THE REGION. AN ABNORMALLY MOIST ATMOSPHERE FOR THE END OF DECEMBER WILL BE IN PLACE AS A COLD FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG AND AHEAD OF THE FRONT WILL BE EFFICIENT RAIN PRODUCERS AND INTENSE RAINFALL RATES...WHICH CAN LEAD TO FLASH FLOODING...WILL BE POSSIBLE. * THE HEAVIEST RAINFALL IS LIKELY TO OCCUR DURING THE NIGHT. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
4 follow-up statements
000 WGUS64 KTSA 230956 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 356 AM CST WED DEC 23 2009 ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-231800- /O.EXT.KTSA.FF.A.0013.091223T2100Z-091224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 356 AM CST WED DEC 23 2009 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT * WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS OF 3 TO 5 INCHES...WILL BE POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE WEDNESDAY AFTERNOON AND INTO TONIGHT AS A STRONG LOW PRESSURE SYSTEM AFFECTS THE REGION. AN ABNORMALLY MOIST ATMOSPHERE FOR THE END OF DECEMBER WILL BE IN PLACE AS A COLD FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG AND AHEAD OF THE FRONT WILL BE EFFICIENT RAIN PRODUCERS AND INTENSE RAINFALL RATES...WHICH CAN LEAD TO FLASH FLOODING...WILL BE POSSIBLE. * THE HEAVIEST RAINFALL IS LIKELY TO OCCUR DURING THE NIGHT. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
000 WGUS64 KTSA 231743 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1143 AM CST WED DEC 23 2009 ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-240145- /O.CON.KTSA.FF.A.0013.091223T2100Z-091224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 1143 AM CST WED DEC 23 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT * WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS OF 3 TO 5 INCHES...WILL BE POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE WEDNESDAY AFTERNOON AND INTO TONIGHT AS A STRONG LOW PRESSURE SYSTEM AFFECTS THE REGION. AN ABNORMALLY MOIST ATMOSPHERE FOR THE END OF DECEMBER WILL BE IN PLACE AS A COLD FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG AND AHEAD OF THE FRONT WILL BE EFFICIENT RAIN PRODUCERS AND INTENSE RAINFALL RATES...WHICH CAN LEAD TO FLASH FLOODING... WILL BE POSSIBLE. * THE HEAVIEST RAINFALL IS LIKELY TO OCCUR DURING THE NIGHT. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
000 WGUS64 KTSA 232140 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 340 PM CST WED DEC 23 2009 ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-240545- /O.CON.KTSA.FF.A.0013.000000T0000Z-091224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 340 PM CST WED DEC 23 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * THROUGH LATE TONIGHT * WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS OF 3 TO 5 INCHES...REMAIN POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS THROUGH TONIGHT AS A STRONG LOW PRESSURE SYSTEM AFFECTS THE REGION. AN ABNORMALLY MOIST ATMOSPHERE FOR THE END OF DECEMBER IS IN PLACE AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS THAT CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT WILL BE EFFICIENT RAIN PRODUCERS AND INTENSE RAINFALL RATES...WHICH CAN LEAD TO FLASH FLOODING... WILL BE POSSIBLE. * THE HEAVIEST RAINFALL IS LIKELY TO OCCUR AFTER SUNSET. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && $$
000 WGUS64 KTSA 240309 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 909 PM CST WED DEC 23 2009 ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-241115- /O.CON.KTSA.FF.A.0013.000000T0000Z-091224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 909 PM CST WED DEC 23 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * UNTIL 6 AM CST THURSDAY * RAINFALL TOTALS SO FAR THIS EVENING BEEN LESS THAN ONE INCH ACROSS THE WATCH AREA. HOWEVER...WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS OF 3 TO 5 INCHES...ARE STILL POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS THROUGH TONIGHT AS A STRONG LOW PRESSURE SYSTEM AFFECTS THE REGION. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONT OVERNIGHT AND THESE STORMS WILL BE EFFICIENT RAIN PRODUCERS. INTENSE RAINFALL RATES...WHICH CAN LEAD TO FLASH FLOODING...WILL BE POSSIBLE. * IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Dec 22, 5:18 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 22, 5:18 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 518 PM CST TUE DEC 22 2009 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. MVFR CIGS IN STRATUS DECK WILL GRADUALLY DETERIORATE TO IFR/LIFR CONDITIONS AFTER 04Z AS LOW-LEVEL MOISTURE CONTINUES TO STREAM NORTH. DRIZZLE...SHOWERS AND AREAS OF FOG WILL REDUCE VISIBILITIES BELOW 3 MILES AT TIMES OVERNIGHT...WITH INCREASING CHANCES OF THUNDERSTORMS TOWARD DAYBREAK. EXPECT VFR/MVFR CONDITIONS TO PERSIST DURING THE DAY...ALONG WITH AREAS OF SHOWERS AND A FEW THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 353 PM CST TUE DEC 22 2009/ DISCUSSION... VERY DIFFICULT FORECAST OVER THE NEXT FEW DAYS AS THE UPPER TROUGH DIGGING DOWN THE WEST COAST BOTTOMS OUT AND MOVES TOWARDS THE SOUTHERN PLAINS. ABUNDANT LOW LEVEL MOISTURE OFF THE GULF OF MEXICO WILL INTERACT WITH THE APPROACHING MID LEVEL TROUGH ALONG WITH VERY STEEP LAPSE RATES TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. AS THE MID LEVEL SYSTEM APPROACHES TUESDAY... THERE IS A CHANCE OF SEVERE WEATHER FOR THE ENTIRE FORECAST AREA. THIS INCLUDES THE POSSIBILITY OF HAIL...STRONG DOWNBURST WINDS AND EVEN THE POSSIBILITY OF AN ISOLATED TORNADO ACROSS THE REGION WITH SLIGHTLY BETTER CHANCES IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. RAINFALL AMOUNTS ALSO COULD BE QUITE HEAVY WITH WIDESPREAD AMOUNTS IN THE 1 TO 3 INCH RANGE POSSIBLE IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A TRAILING COLD FRONT WILL MOVE ACROSS THE AREA...STARTING BEFORE DAYBREAK ON THURSDAY. COLDER AIR MOVING IN BEHIND THE COLD FRONT WILL TAKE SOME TIME TO SWITCH THE RAIN OVER TO SNOW BUT BY MID DAY...SNOW WILL BECOME LIKELY IN NORTHEAST OKLAHOMA AND POSSIBLE IN NORTHWEST ARKANSAS BY LATE AFTERNOON. THE PRECIPITATION SHOULD BE EITHER MIXED WITH SNOW OR CHANGED OVER TO ALL SNOW AS IT ENDS FROM THE SOUTHWEST THURSDAY NIGHT WITH MAINLY FLURRIES STILL POSSIBLE IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY. DUE TO THE WARM AND WET SURFACES...ANY SNOW WILL INITIALLY MELT AS IT FALLS. HOWEVER...1 TO 2 INCHES OF ACCUMULATION ARE POSSIBLE ALONG AND NORTH OF HIGHWAY 412 ON ELEVATED SURFACES. BRIDGES AND OVERPASSES WILL BECOME SLICK AND SOME ICE/SNOW ON ROADWAYS IS POSSIBLE. THERE STILL REMAINS SOME UNCERTAINTY IN THE EXACT TRACK OF THIS STORM SYSTEM AND LATER FORECASTS NEED TO BE MONITORED FOR ANY CHANGES. EXTENDED PORTIONS ALSO POSE A PROBLEM AS ANOTHER STRONG SYSTEM IS FORECAST TO MOVE ACROSS THE REGION EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 64 37 40 / 80 80 100 40 FSM 51 64 48 48 / 90 90 100 70 MLC 56 66 42 44 / 60 60 90 30 BVO 47 63 35 38 / 80 80 90 60 FYV 50 62 45 46 / 80 90 100 70 BYV 48 62 46 51 / 90 90 90 70 MKO 53 66 38 39 / 80 70 100 30 MIO 50 64 37 41 / 80 90 100 70 F10 54 66 39 41 / 70 60 90 30 HHW 57 67 50 50 / 60 70 90 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...18
Hazardous weather outlook, Dec 22, 5:00 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST TUE DEC 22 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CST TUE DEC 22 2009 ...STRONG STORM SYSTEM WILL AFFECT THE AREA TONIGHT THROUGH CHRISTMAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF I-44. ONSET...AFTER 10 PM. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING AND INCREASE THROUGH THE EARLY MORNING HOURS. A FEW STRONG TO SEVERE ELEVATED THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE AS THE LOW LEVEL JET STRENGTHENS AND MOISTURE CONTINUES TO INCREASE THROUGH THE OVERNIGHT HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. CHRISTMAS DAY...HIGH WIND POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FORECAST FOR A STRONG STORM SYSTEM TO IMPACT THE AREA WEDNESDAY THROUGH FRIDAY CONTINUES. THUNDERSTORMS WILL BE ONGOING EARLY WEDNESDAY MORNING...BEFORE SHIFTING FURTHER EAST BY EARLY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE LIKELY TO FORM BY WEDNESDAY AFTERNOON ALONG AN ADVANCING COLD FRONT...WITH THESE STORMS IMPACTING ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING HOURS. INCREASING SURFACE BASED INSTABILITY ACROSS SOUTHEAST OKLAHOMA INDICATES THE THREAT OF ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE SOUTH OF I-40...INCLUDING THE CHANCE FOR A TORNADO. LARGE HAIL AND DAMAGING WINDS REMAIN THE PRIMARY IMPACT TO THE NORTH WHERE STORMS SHOULD REMAIN MORE ELEVATED. HEAVY RAINFALL ALSO APPEARS LIKELY ESPECIALLY OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEFORE THIS ROUND OF STORMS MOVES EAST OF THE FORECAST AREA BY LATE WEDNESDAY NIGHT. THE ATTENTION WILL THEN FOCUS ON THE MUCH COLDER TEMPERATURES FOLLOWING THE COLD FRONT...AND THE POTENTIAL FOR SNOW DEVELOPING OVER PARTS OF THE AREA BY THURSDAY AFTERNOON. AT THIS TIME... FORECAST MODELS INDICATE A SECONDARY UPPER LEVEL SYSTEM WILL LIFT NORTH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY AFTERNOON WITH INCREASING PRECIPITATION. BY THIS TIME THE AIRMASS WILL LIKELY BE COLD ENOUGH FOR A TRANSITION TO SNOW. THE BEST CHANCE OF ACCUMULATING SNOWFALL APPEARS TO BE FOCUSED ON NORTHEAST OKLAHOMA AND MUCH OF NORTHWEST ARKANSAS...THOUGH THERE IS A CHANCE FOR SNOW ACROSS THE ENTIRE AREA. WHILE ACCUMULATIONS AS THIS TIME APPEAR TO LIGHT...NARROW BANDS OF HEAVIER SNOWFALL COULD BE POSSIBLE. THE TRACK OF THE STORM SYSTEM ACROSS THE AREA WILL HAVE A LARGE IMPACT ON THE SNOWFALL POTENTIAL...AND LATER FORECASTS WILL CONTINUALLY UPDATE SNOW AMOUNTS AND PLACEMENT. STRONG NORTHWESTERLY WINDS WILL DEVELOP ON THURSDAY AND PERSIST INTO SATURDAY AS THE STRONG STORM MOVES SLOWLY NORTHWARD INTO THE UPPER MIDWEST. THIS COULD RESULT IN DANGEROUS WIND CHILLS EARLY CHRISTMAS MORNING. EMERGENCY MANAGEMENT PLANNING STATEMENT... SEVERE WEATHER OPERATIONS SHOULD BE ANTICIPATED WEDNESDAY... AND CONSIDER POSSIBLE TRAVEL IMPACTS FOR THURSDAY INTO FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Dec 22, 2:48 PM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 248 PM CST TUE DEC 22 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 248 PM CST TUE DEC 22 2009 ...MAJOR STORM SYSTEM TO IMPACT EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS WEDNESDAY AND THURSDAY... A MAJOR STORM IS ORGANIZING OVER THE SOUTHWESTERN UNITED STATES THIS TUESDAY AFTERNOON. THIS STORM WILL APPROACH THE SOUTHERN PLAINS WEDNESDAY AND EXIT THE AREA THURSDAY NIGHT. A VARIETY OF SIGNIFICANT WEATHER WILL AFFECT PORTIONS OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS DURING THIS PERIOD. WARM AND MOIST AIR IS BEING TRANSPORTED NORTHWARD AHEAD OF THIS STORM SYSTEM ACROSS THE SOUTHERN PLAINS AND OZARKS. AS THIS SYSTEM MOVES INTO THE SOUTHERN PLAINS ON WEDNESDAY...A COLD FRONT CURRENTLY LOCATED ACROSS SOUTHEASTERN KANSAS AND NORTHWESTERN OKLAHOMA WILL MOVE SOUTHWARD INTO EASTERN OKLAHOMA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT AND WEDNESDAY MORNING AHEAD OF THIS FRONT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE DAY WEDNESDAY AS LOW LEVEL MOISTURE CONTINUES TO GET DRAWN NORTHWARD FROM THE GULF OF MEXICO AND AS THE UPPER LEVEL STORM SYSTEM APPROACHES. THUNDERSTORMS WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING DOWNBURST WIND...AND TORNADOES ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE SEVERE WEATHER POTENTIAL APPEARS TO BE GREATEST SOUTH OF I-40 AT THIS TIME. HEAVY RAINFALL IS ALSO POSSIBLE WITH 1 TO 3 INCHES EXPECTED TO THE EAST OF HIGHWAY 69 WITH LOCAL AMOUNTS OF 3 TO 5 INCHES POSSIBLE OVER WESTERN ARKANSAS. FLASH FLOODING IS LIKELY IF THESE RAINFALL AMOUNTS ARE REALIZED. COLD AIR WILL FILTER INTO EASTERN OKLAHOMA EARLY THURSDAY AND THIS WILL BEGIN TO TURN THE RAIN TO SNOW WEST OF HIGHWAY 75 AND NORTH OF I-40. THE AIR WILL BE COLD ENOUGH TO SUPPORT SNOW BY THURSDAY EVENING ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS TIME AND BASED ON THE CURRENT EXPECTED TRACK OF THE STORM...1 TO 3 INCHES OF SNOW ARE POSSIBLE NORTH OF HIGHWAY 412 BEFORE THE SNOW TAPERS OFF LATE THURSDAY NIGHT. HEAVIER SNOW IS LIKELY TO THE NORTH ACROSS EASTERN KANSAS. THE STORM WILL BE ACCOMPANIED BY STRONG NORTHWESTERLY WIND AND THIS WIND COMBINED WITH TEMPERATURES IN THE TEENS AND 20S WILL PRODUCE WIND CHILL VALUES IN THE SINGLE DIGITS ACROSS MUCH OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY NIGHT AND FRIDAY NIGHT. WIND CHILL VALUES WILL BE IN THE TEENS AND 20S DURING THE DAYTIME FRIDAY AND SATURDAY. THIS WEATHER SYSTEM IS VERY COMPLICATED AND ONLY A SLIGHT DIFFERENCE IN ITS TRACK ACROSS OUR AREA WILL RESULT IN SIGNIFICANT DIFFERENCES IN ITS IMPACTS. THUS...STAYING ABREAST OF UPDATED FORECASTS AND POSSIBLE WATCHES AND WARNINGS...WHICH WILL LIKELY BE ISSUED FOR PORTIONS OF THE REGION AS EARLY AS WEDNESDAY MORNING...IS ADVISED FOR THOSE INTERESTED. MORE DETAILED FORECAST INFORMATION...INCLUDING GRAPHICS...CAN BE FOUND ON OUR WEBPAGE AT WEATHER.GOV/TULSA 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:11 AM CST | Special Weather Statement | TSA | Creek | 49 min |
| Dec 23, 3:48 AM CST | Special Weather Statement | TSA | Tulsa | 42 min |
| Dec 23, 4:04 AM CST | Winter Storm Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 24 hr |
| Dec 23, 10:29 AM CST | Special Weather Statement | TSA | Mayes | 31 min |
| Dec 23, 1:02 PM CST | Special Weather Statement | TSA | Creek | 28 min |
| Dec 23, 2:08 PM CST | Special Weather Statement | TSA | Pittsburg | 52 min |
| Dec 23, 2:31 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 33 min |
| Dec 23, 2:42 PM CST | Special Weather Statement | TSA | McIntosh | 33 min |
| Dec 23, 2:44 PM CST | Special Weather Statement | TSA | Nowata | 31 min |
| Dec 23, 3:05 PM CST | Special Weather Statement | TSA | Pittsburg | 25 min |
| Dec 23, 3:27 PM CST | Special Weather Statement | TSA | Craig | 33 min |
| Dec 23, 3:28 PM CST | Special Weather Statement | TSA | Haskell | 47 min |
| Dec 23, 3:41 PM CST | Special Weather Statement | TSA | Nowata, Rogers | 49 min |
| Dec 23, 3:44 PM CST | Special Weather Statement | TSA | Rogers | 46 min |
| Dec 23, 3:55 PM CST | Winter Storm Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 36 hr |
| Dec 23, 4:24 PM CST | Special Weather Statement | TSA | Craig | 36 min |
Nearby
Flash Flood Watches in Oklahoma, 2009Flash Flood Watches in Arkansas, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.